Arkansas, 2025Flash Flooding and Flood in Arkansas, April 4 to 6, 2025
April 4 to 6, 2025 · NWS TSA · 20 events in 6 counties and zones
Strong thunderstorms developed across portions of northwestern Arkansas during the early morning hours of the 4th, as lift associated with an approaching upper level disturbance increased north of a stationary front across northeastern Oklahoma and southern Arkansas. Additional rounds of strong to severe thunderstorms occurred across the area during the evening of the 4th, and then again during…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $160,000
- Crop damage
- None recorded
- Events
- 20
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong thunderstorms developed across portions of northwestern Arkansas during the early morning hours of the 4th, as lift associated with an approaching upper level disturbance increased north of a stationary front across northeastern Oklahoma and southern Arkansas. Additional rounds of strong to severe thunderstorms occurred across the area during the evening of the 4th, and then again during the early morning hours of the 5th. Locally heavy rainfall from these multiple rounds of storms resulted in some flooding. The stronger storms also produced large hail up to golf ball size.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 4, 5:29 AM CST, 2 hours 46 minutes earlier. Its key messages:
- Updated at 345 AM CDT Fri Apr 4 2025
- Strong/severe storms possible early this morning and becoming more likely this afternoon, especially from southeast Oklahoma into western Arkansas.
- High rain chances continue through Saturday, with heavy rain and flood potential increasing across southeast Oklahoma and western Arkansas.
- Much cooler weather arrives this weekend, with rain possibly changing to snow late Saturday night into Sunday morning north of Interstate 40. A freeze is expected in some places Monday morning.
Area forecast discussion, Apr 4, 5:29 AM CST, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
629 AM CDT Fri Apr 4 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 345 AM CDT Fri Apr 4 2025
- Strong/severe storms possible early this morning and becoming
more likely this afternoon, especially from southeast Oklahoma
into western Arkansas.
- High rain chances continue through Saturday, with heavy rain
and flood potential increasing across southeast Oklahoma and
western Arkansas.
- Much cooler weather arrives this weekend, with rain possibly
changing to snow late Saturday night into Sunday morning north
of Interstate 40. A freeze is expected in some places Monday
morning.
&&
.SHORT TERM...
(Today)
Issued at 345 AM CDT Fri Apr 4 2025
Widespread showers and thunderstorms will overspread the area
early this morning, with the potential for large hail with the
strongest storms. A second round of showers and storms is expected
this afternoon, with the strongest storms at that time from far
southeast and eastern Oklahoma into western Arkansas. The stalled
frontal boundary just southeast of the area at this time may lift
a bit north ahead of this second round of storms, and any
locations that end up south of the boundary will have an all
hazard severe threat, with large hail, damaging winds, and
tornadoes all possible with this second round of storms.
Heavy rainfall will also be a concern, especially from southeast
Oklahoma into northwest Arkansas, where a flood watch remains in
effect.
&&
.LONG TERM...
(Tonight through Thursday)
Issued at 345 AM CDT Fri Apr 4 2025
A relative lull in precipitation coverage and intensity is
expected for much of tonight before the next round of showers,
storms, and heavy rainfall moves in late tonight and early
Saturday morning. The severe weather threat will likely be a bit
lower by this time as the frontal boundary will have sagged
farther southeast overnight. Once again the heaviest rainfall will
be from southeast Oklahoma into northwest Arkansas with this round
of precipitation.
As the main upper system moves across late Saturday night and
early Sunday morning rain may mix with or change to snow across
parts of northeast Oklahoma and northwest Arkansas. With surface
temperatures likely to remain several degrees above freezing,
little or no snow accumulation is expected. With skies clearing by
Sunday night, some places will fall to near or below freezing by
early Monday morning.
An extended period of quiet weather is then expected next week,
with temperatures warming back above normal for much of the week.
&&
.AVIATION...
(12Z TAFS)
Issued at 621 AM CDT Fri Apr 4 2025
IFR to LIFR conditions expected through the period for all sites.
Scattered thunderstorms are ongoing this morning across eastern
Oklahoma and northwest Arkansas. These storms may be severe and
produce large hail and strong, erratic wind gusts. Additionally,
very heavy rainfall will significantly lower vsbys down to a mile
or less during the strongest storms. IFR to LIFR cigs will likely
continue through the forecast period areawide with additional
showers and thunderstorms likely this afternoon and evening,
especially across NW AR sites. Thunderstorm activity appears to be
strongest/ most widespread through 16z and again 20-03z. A lull
in precip can be expected during the late evening and early
overnight before additional rain moves north into the region.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 56 46 49 35 / 100 60 100 80
FSM 68 53 55 40 / 100 90 100 80
MLC 60 48 52 38 / 100 90 100 80
BVO 54 44 49 35 / 100 50 90 70
FYV 65 47 50 36 / 100 90 100 80
BYV 63 47 49 35 / 100 90 100 80
MKO 59 48 51 36 / 100 80 100 80
MIO 55 45 47 35 / 100 70 100 70
F10 56 47 50 35 / 100 80 100 80
HHW 68 52 55 40 / 90 100 100 70
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Sunday morning for OKZ049-053-063-068>076.
AR...Flood Watch through Sunday morning for ARZ001-002-010-011-019-
020-029.
&&
SHORT TERM...05
LONG TERM....05
AVIATION...43Hazardous weather outlook, Apr 4, 4:39 AM CST, 3 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
539 AM CDT Fri Apr 4 2025
ARZ001-002-010-011-019-020-029-OKZ049-053>076-051000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
539 AM CDT Fri Apr 4 2025
SEVERE WEATHER AND FLOODING THREAT TO INCREASE TODAY, WITH
FLOODING THREAT CONTINUING SATURDAY...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
TORNADO.
RISK...Elevated.
AREA...Far Southeast Oklahoma into Western Arkansas.
ONSET...This Afternoon.
SEVERE THUNDERSTORM.
RISK...Significant.
AREA...Mainly Along and South of Interstate 44.
ONSET...Ongoing.
AREA AT GREATEST RISK...Southeast Oklahoma and Northwest Arkansas.
FLASH FLOOD.
RISK...Elevated.
AREA...Southeast Oklahoma and Northwest Arkansas.
ONSET...This Afternoon.
HEAVY RAIN.
RISK...Critical.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
AREA AT GREATEST RISK...Southeast Oklahoma and Northwest Arkansas.
SIGNIFICANT WINDS.
RISK...Limited.
AREA...Northeast Oklahoma.
ONSET...Late Tonight.
DISCUSSION...
Scattered to numerous thunderstorms will continue this morning
across eastern Oklahoma into western Arkansas, with an elevated
severe weather risk. Large hail to 2 inches in diameter is the
primary threat, with locally damaging winds also possible.
After a relative lull in the storm activity around midday,
thunderstorms are expected to redevelop during the afternoon
across far eastern Oklahoma into western Arkansas near a
retreating frontal boundary, with an elevated to significant risk
of severe weather. If the frontal boundary retreats far enough to
the north, environmental conditions will favor all modes of
severe weather, including large hail, locally damaging winds, and
tornadoes. This threat will shift to the east early this evening.
Multiple rounds of thunderstorms between today and Saturday are
expected to yield rainfall totals in the 4 to 8 inch range across
far southeast Oklahoma into west central Arkansas, with 3 to 5
inches across the rest of southeast Oklahoma into far northwest
Arkansas. Isolated totals over 8 inches are possible. The heavy
rainfall is likely to result in some dangerous flash flooding and
main-stem river flooding that will likely linger into early next
week.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...Thunderstorm Potential...High Wind Potential...
Heavy Rain Potential.
SUNDAY...Winter Weather Potential...High Wind Potential.
MONDAY through THURSDAY...No Hazards.
EXTENDED DISCUSSION...
Rain may mix with or change to snow across parts of northeast
Oklahoma and northwest Arkansas before ending late Saturday night
into early Sunday. As mentioned above, main-stem river flooding
will likely linger into early next week, otherwise an extended
period of quiet weather is expected next week.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
Severe weather and flooding impacts are likely to impact parts of
eastern Oklahoma and northwest Arkansas now through the weekend.
Multiple periods of response may be required.
weather.gov/tulsa contains additional information.In the hours before
Local storm report, Apr 4, 6:36 AM CST, 1 hour 39 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
736 AM CDT Fri Apr 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 AM Hail 4 W Clearview 35.38N 96.26W
04/04/2025 E1.00 Inch Okfuskee OK Public
Report from mPING: Quarter (1.00 in.).
&&
pbsLocal storm report, Apr 4, 6:38 AM CST, 1 hour 37 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
738 AM CDT Fri Apr 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 AM Hail 3 NW Muskogee 35.79N 95.40W
04/04/2025 M1.00 Inch Muskogee OK Public
&&
pbsLocal storm report, Apr 4, 6:45 AM CST, 1 hour 30 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
745 AM CDT Fri Apr 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 AM Tstm Wnd Gst 1 WNW Henryetta 35.44N 95.99W
04/04/2025 M60 MPH Okmulgee OK Trained Spotter
Trained spotter reported thunderstorm wind
gust of 60 mph around 9th and Gentry St. in
Henryetta. Report relayed by Emergency
management.
&&
JDSLocal storm report, Apr 4, 6:50 AM CST, 1 hour 25 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
750 AM CDT Fri Apr 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 AM Hail Wagoner 35.96N 95.37W
04/04/2025 E1.00 Inch Wagoner OK Public
&&
pbsSpecial weather statement, Apr 4, 6:50 AM CST, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Tulsa OK
750 AM CDT Fri Apr 4 2025
ARZ001-OKZ056>058-062-063-069-041315-
Benton AR-Adair OK-Craig OK-Delaware OK-Ottawa OK-Nowata OK-Mayes OK-
750 AM CDT Fri Apr 4 2025
...STRONG THUNDERSTORMS WILL IMPACT WESTERN BENTON...CRAIG...
DELAWARE...OTTAWA...NORTHEASTERN MAYES...NORTH CENTRAL ADAIR AND
NORTHEASTERN NOWATA COUNTIES THROUGH 815 AM CDT...
At 750 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles northeast of Lenapah to near Grove to
near Siloam Springs. Movement was north at 65 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Pensacola... Jay...
Vinita... Honey Creek State Park...
Commerce... Cherokee State Park...
Lake Eucha State Park... Disney Little Blue State Park...
Cayuga... Picher...
Big Cabin... Strang...
Hoot Owl... Zena...
Gallitin... Cleora...
Chloeta... Peoria...
White Oak... Ottawa...
This includes the following highways,
Interstate 44 between mile markers 272 and 324.
Interstate 49 near mile marker 93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 1100 AM CDT for
northwestern Arkansas...and northeastern Oklahoma.
&&
LAT...LON 3650 9462 3650 9418 3610 9442 3609 9455
3624 9500 3655 9533 3660 9533 3660 9538
3686 9566 3700 9565 3700 9462
TIME...MOT...LOC 1250Z 185DEG 57KT 3689 9560 3661 9481 3617 9451
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHLocal storm report, Apr 4, 6:51 AM CST, 1 hour 24 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
751 AM CDT Fri Apr 4 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM Hail 2 E Muskogee 35.74N 95.34W
04/04/2025 E0.75 Inch Muskogee OK Public
&&
JDSEvent by event
14 hail, 5 flash flood, 1 flood. Local standard time, as filed.
Flash Flood, Washington
- When
- April 4, 8:15 AM CST to 11:15 AM CST
- Where
- Washington County, 1 mi W of West Fork to 1.29 mi W of West Fork
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 35.930, -94.198
The southbound on-ramp to I-49 in West Fork was closed by the Arkansas Department of Transportation due to flooding.
Flash Flood, Sebastian
- When
- April 4, 4:01 PM CST to 6:15 PM CST
- Where
- Sebastian County, Hartford to 0.93 mi WNW of Beulah
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.020, -94.380
Multiple roads in and around Hartford were closed due to flooding.
Flash Flood, Crawford
- When
- April 4, 4:05 PM CST to 6:15 PM CST
- Where
- Crawford County, 0.11 mi NE of Cedarville to 0.31 mi E of Cedarville
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.571, -94.369
The Thompson Road bridge was closed due to high water.
Flash Flood, Sebastian
- When
- April 4, 4:24 PM CST to 6:15 PM CST
- Where
- Sebastian County, 1 mi E of Lavaca to 2.21 mi NE of Lavaca
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.330, -94.162
Multiple roadways were flooded east of Lavaca, including portions of Highway 96.
Hail, Washington
- When
- April 4, 5:07 PM CST
- Where
- Washington County, Tontitown
- Measured
- 0.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 36.180, -94.230
Flash Flood, Franklin
- When
- April 4, 5:10 PM CST to 6:15 PM CST
- Where
- Franklin County, 1 mi ENE of Cravens to 0.55 mi S of Cravens
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.556, -93.914
The intersection of Wire Road and Twisted Oak Lane was flooded, as were portions of other county roads northwest of Ozark.
Hail, Benton
- When
- April 4, 5:16 PM CST
- Where
- Benton County, Rogers
- Measured
- 0.88 in hail
- Reported by
- Social Media
- Coordinates
- 36.330, -94.120
Hail, Benton
- When
- April 4, 5:17 PM CST
- Where
- Benton County, 2 mi NW of Lowell
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 36.270, -94.155
Hail, Benton
- When
- April 4, 5:19 PM CST
- Where
- Benton County, 1 mi SW of Rogers
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 36.320, -94.133
Hail, Benton
- When
- April 4, 5:20 PM CST
- Where
- Benton County, 2 mi S of Rogers
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 36.301, -94.120
Hail, Franklin
- When
- April 4, 11:34 PM CST
- Where
- Franklin County, 1.16 mi NNW of Peter Pender
- Measured
- 1.25 in hail
- Property damage
- $15,000
- Reported by
- Public
- Coordinates
- 35.366, -93.935
Half dollar size hail damaged homes and vehicles.
Hail, Franklin
- When
- April 4, 11:48 PM CST
- Where
- Franklin County, 0.63 mi N of Webb City
- Measured
- 1.25 in hail
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 35.489, -93.830
Half dollar size hail damaged homes and vehicles.
Hail, Madison
- When
- April 5, 12:14 AM CST
- Where
- Madison County, 0.17 mi SSE of Pettigrew
- Measured
- 1.5 in hail
- Property damage
- $20,000
- Reported by
- Broadcast Media
- Coordinates
- 35.818, -93.649
Ping pong ball size hail damaged homes and vehicles.
Hail, Madison
- When
- April 5, 12:35 AM CST
- Where
- Madison County, 0.1 mi ENE of Kingston
- Measured
- 1.75 in hail
- Property damage
- $25,000
- Reported by
- Broadcast Media
- Coordinates
- 36.050, -93.518
Golf ball size hail damaged homes and vehicles.
Hail, Franklin
- When
- April 5, 1:35 AM CST
- Where
- Franklin County, 3 mi SSE of Meg
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 35.360, -93.860
Hail, Franklin
- When
- April 5, 1:36 AM CST
- Where
- Franklin County, 3 mi SE of Meg
- Measured
- 1.75 in hail
- Property damage
- $20,000
- Reported by
- Broadcast Media
- Coordinates
- 35.369, -93.842
Golf ball size hail damaged homes and vehicles.
Hail, Franklin
- When
- April 5, 1:38 AM CST
- Where
- Franklin County, 2 mi E of Meg
- Measured
- 2 in hail
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 35.400, -93.844
Hail larger than golf ball size damaged homes and vehicles.
Hail, Franklin
- When
- April 5, 1:45 AM CST
- Where
- Franklin County, 0.48 mi NNE of Webb City
- Measured
- 1.25 in hail
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 35.487, -93.828
Half dollar size hail damaged homes and vehicles.
Hail, Franklin
- When
- April 5, 1:45 AM CST
- Where
- Franklin County, 1.35 mi ENE of Webb City
- Measured
- 1.75 in hail
- Property damage
- $20,000
- Reported by
- Amateur Radio
- Coordinates
- 35.487, -93.807
Golf ball size hail damaged homes and vehicles.
Flood, Franklin
- When
- April 5, 2:09 PM CST to April 6, 2:45 PM CST
- Where
- Franklin County, Turners Bend to 0.15 mi NE of Turners Bend
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.670, -93.830
Portions of Highway 23 near Turners Bend were flooded.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Missouri, April 4 to 5, 20252 deaths · $605,000 · 1.25 in hail · 142 events
- Flash Flooding and Flooding in Indiana, April 4 to 6, 20252 deaths · $2.4 million · 27 events
- Tornadoes and Flash Flooding in Texas, April 4 to 5, 20251 injured · $1.9 million · EF2 · 27 events
- Tornadoes and Flash Flooding in Arkansas, April 4 to 7, 2025$430,000 · EF2 · 18 events
- Tornado and Hail in Oklahoma, April 4, 2025$100,000 · EF1 · 3 events
- Flash Flooding and Flood in Oklahoma, April 4 to 5, 2025$105,000 · 2 in hail · 16 events
- Flash Flooding in Illinois, April 4 to 5, 2025$160,000 · 4 events
- Flooding in Arkansas, April 4 to 30, 202527 events
- Damaging Wind in Pennsylvania, April 4, 2025$30,000 · 52 kt wind · 1 event
- Flooding and Hail in Ohio, April 4 to 5, 20253 in hail · 18 events
- Hail and Damaging Winds in New Jersey, April 4, 20251 in hail · 16 events
- Hail and Damaging Winds in Pennsylvania, April 4, 20251.25 in hail · 15 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1255409, 1255415, 1255414, 1255416, 1250010, 1255418, 1255419, 1255420, 1255421, 1255422, 1255425, 1255423, 1255426, 1255434, 1255433, 1255435, 1255436, 1255431, 1255432, 1255467.